A Case of Dasatinib-Induced Hemorrhagic Colitis Diagnosed by the Lymphocyte Transformation Test in a Chronic Myeloid Leukemia Patient

Hongkeun Ahn, Ji Eun Kwon, Seong Wook Sohn, Ji Hyun Kwon, Joo Sung Kim, Sung Soo Yoon, Hye Ryun Kang, Kyoung Sup Hong

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

Dasatinib is an effective treatment option for patients diagnosed with Philadelphia chromosome positive chronic myeloid leukemia and who are non-responsive or intolerant to imatinib treatment. Dasatinib, however, is associated with various adverse effects and on rare occasions, may cause hemorrhagic colitis. We report the case of a 68-year-old male patient with dasatinib-induced hemorrhagic colitis, the first such case in Korea. Endoscopic biopsy of the transverse colon demonstrated non-specific inflammatory changes only. Cessation of dasatinib led to the resolution of symptoms, while reintroduction of the therapy led to the recurrence of his bloody diarrhea. To clarify the association between dasatinib and hemorrhagic colitis, the lymphocyte transformation test (LTT) was performed. The LTT result sustained a relatively high proliferation activity in the affected patient compared with almost no proliferation activity in normal control.

Original languageEnglish
Pages (from-to)96-99
Number of pages4
JournalIndian Journal of Hematology and Blood Transfusion
Volume32
DOIs
StatePublished - 1 Jun 2016

Keywords

  • Adverse drug reaction
  • Dasatinib
  • Drug hypersensitivity
  • Hemorrhagic colitis

Cite this